Depression Home > Nardil Withdrawal

When you suddenly stop taking Nardil, withdrawal symptoms can occur, such as nausea, vomiting, or a general ill feeling. Symptoms usually improve with time, but some symptoms may be more serious and should be reported immediately to your healthcare provider, including agitation, vivid nightmares, and hallucinations. To help minimize the risk of Nardil withdrawal, your healthcare provider may wean you off the medicine slowly.

Nardil Withdrawal: An Introduction

Nardil® (phenelzine sulfate) and other antidepressants are known to cause withdrawal symptoms in those who quickly stop taking the medicine. While Nardil withdrawal symptoms are generally mild, some people may experience severe withdrawal symptoms.
 

Symptoms of Nardil Withdrawal

Nardil withdrawal symptoms can include but are not limited to:
 
  • Nausea
  • Vomiting
  • A general ill feeling (malaise).
     
In most people, these symptoms improve over time, without the need for any treatment. However, in rare circumstances, Nardil withdrawal can cause serious symptoms, such as:
 
  • Vivid nightmares
  • Agitation
  • Seizures
  • Hallucinations, delusions, or other psychotic symptoms.
     
These serious symptoms usually appear 24 to 72 hours after stopping the drug.
 

Limiting Nardil Withdrawal

If you are going to be taken off of Nardil, your healthcare provider may decide to wean you off slowly to minimize the risk of developing symptoms of Nardil withdrawal. If withdrawal symptoms do occur, your healthcare provider may return you to your previous Nardil dosage and then wean you off the drug even more gradually.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2019 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.